Maryland, 2018

Flooding in Maryland, September 9 to 13, 2018

September 9 to 13, 2018 · NWS LWX · 24 events in 7 counties and zones

Low pressure tracked to the west while a nearly stationary boundary was to the south. Warm and moist tropical air overran the surface cooler air in place, resulting in a moderate to heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

Low pressure tracked to the west while a nearly stationary boundary was to the south. Warm and moist tropical air overran the surface cooler air in place, resulting in a moderate to heavy rainfall. Excess runoff from the rainfall led to flooding. One and a half to three inches of rain fell across northern Maryland late on the 8th into the 9th, followed by another one to three inches on the 9th into the 10th. This combination produced fairly widespread flooding, including of the mainstem rivers, which continued through the 11th and into the 12th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Sep 9, 4:33 AM EST, 2 hours 53 minutes earlier.

Area forecast discussion, Sep 9, 4:33 AM EST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
533 AM EDT Sun Sep 9 2018

.SYNOPSIS...
A stalled front near the mouth of the Chesapeake Bay today will
slowly cross the region as a warm front tonight through Monday
as the remnants of Gordon tracks through the Ohio Valley and
into the eastern Great Lakes. A weak cold front will drop into
the area late Monday, and may remain stalled over the area into
the middle portion of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
The quasi-stationary front will remain south of the forecast
area today. However, the front in the 850-925 mb layer resides
across Maryland and Virginia. Isentropic lift through this layer
is supporting continued rainfall, especially north of
Harrisonburg-Washington DC-Annapolis. This lift/overrunning
will remain in place through the day, as the remnants of Gordon
provides ample moisture. Low level easterly flow also providing
an additional moisture source. Precipitable waters around 2
inches suggest that heavy rainfall likely. The bigger concern is
the extended nature of the rain...and the moist antecedent
conditions. Will be continuing categorical PoPs for most of the
area, and periods of heavy rain across the north. No changes to
the Flood Watch planned at this time.

The boundary will begin to lift north tonight, as the low will make
its nearest pass to the area. Thus, rainfall continues through
the period, with perhaps a slight diminishing trend across
central Virginia and southern Maryland toward dawn.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
The warm front continues its journey north on Monday, which will
place the forecast area in the warm sector. During the morning
hours, low-level winds depicting substantial curvature, all while
instability builds. There is a small chance that this could be
supporting of strong thunderstorms, including a brief tornado.
Confidence in this scenario not high enough for a mention in SPC
Outlooks, but its worth mentioning in this discussion, as it was in
the SWODY2 SPC Outlook. Otherwise, scattered thunderstorms will be
the primary concern.

As the low tracks toward the eastern Great Lakes, a weak cold front
will stall across the area Monday afternoon-evening. This front will
gradually dissipate through Tuesday, but leave a focus for continued
showers/thunderstorms in a warm and unstable airmass.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
A nearly stationary trough of low pressure bisecting our region will
be pushed northwestward by a building ridge of high pressure over
the mid-Atlantic Coast Wednesday and Wednesday night. Additional
moisture will lead to the continued chance for showers and a
thunderstorm or two during the period. Highs in the lower 80s. Lows
near 70.

The same ridge of high pressure building along the East Coast will
aid in slowing Hurricane Florence in forward speed as it moves
toward the mid-Atlantic Coast Thursday and Thursday night.
Unfortunately, this same high will act as a protection harbor for
Florence to maintain strength or weaken only slightly. While the
interaction between the high pressure ridge and the tropical system
could lead to showers and a few thunderstorms, the activity should
be more scattered in coverage Thursday afternoon and evening. The
stronger thunderstorms would produce lightning and downpours. Highs
in the middle 80s. Lows in the lower 70s.

Now, as for Friday and Saturday, there are discrepancies in the
computer models in terms of the exact track, intensity, and effects
from Hurricane Florence. These differences are shown on both ends of
the spectrum in terms of severity versus minor. The GFS model brings
Florence close to the Outer Banks early Thursday morning as a major
hurricane before stalling it near the Outer Banks Thursday through
possibly Sunday. This scenario would lead to major tidal and coastal
flooding, most of the rain across southern Maryland and eastern
parts of Virginia, and gale to possibly storm force winds over the
central Chesapeake Bay. The European model has Florence making
landfall over southeastern North Carolina as a major hurricane on
Thursday and then gradually bringing the tropical system northward
into southern Virginia and northern North Carolina by Friday night
before stalling it across the Virginia and North Carolina border
near Raleigh, North Carolina. This would be worst case scenario of
the two solutions. Several inches of rain, if not a few feet, would
be widespread across the southern two-thirds of our CWA. Saturated
grounds and gusty winds would lead to trees being toppled over. A
strong northeast to easterly wind would lead to tidal and coastal
flooding. On top of all of this, the tornado threat would be minimal
to moderate, at least. The exact path at which the storm remains
uncertain. The best course going forward is to check the National
Hurricane Center for updates on the forecasted track of Florence and
as we get closer to next week we will provide more information as we
obtain it.

&&

.AVIATION /10Z SUNDAY THROUGH THURSDAY/...
IFR flight conditions will be prevalent for much of the next 24-36
hours, as a stalled front to the south of the terminals makes a slow
retreat north as a warm front. Ceilings may creep up to 010-020 this
afternoon, only to drop again tonight. Visibilities are fluctuating--
 lower within heavier elements, then letting up (VFR in gaps in
between. Won't try to hit all these details; rather, will be
forecasting the prevailing conditions through the period.

Anticipate a gradual improvement Monday as the front eventually
passes north of the area, although scattered-numerous
showers/thunderstorms will still result in local flight
restrictions. The pattern will be similar for Tuesday.

Scattered showers and thunderstorms will be possible Wednesday and
Thursday with potential for sub-VFR conditions. Winds northeast to
east around 10 knots through the period. The exact location of
Florence will determine if winds will be significantly higher near
the CHO terminal late Thursday into Thursday night.

&&

.MARINE...
Small Craft conditions prevalent on most of the waters, and this
will continue through much of the day. Will be keeping the SCA in
effect through tonight as well. Conditions may approach gales, but
am not confident in this given the shallow mixed layer and steep
inversion between the low level flow and the low-level jet.

A warm front will eventually pass north of the waters Monday,
greatly impeding momentum transfer. Due to this, do not have
Advisories tomorrow. A slower frontal passage would change this
outcome.  Scattered showers/thunderstorms are anticipated Monday
into Tuesday, any of which would carry a local strong wind threat
however.

Showers and a few thunderstorms will be possible Wednesday and
Thursday. Winds will become northeasterly for the most part with
some gusts close to SCA Wednesday and Wednesday night. The exact
location of Florence will determine if winds reach gale or perhaps
storm force later on Thursday and Thursday night.

&&

.HYDROLOGY...
Strong easterly flow ahead of the remnants of Gordon will advect a
high PWAT environment favoring the development of widespread
moderate to heavy rain. In general, 2 to 4 inches is expected, but
localized higher amounts are possible especially in favored easterly
upslope areas. There also may be a bit of an enhancement across the
Potomac Highlands, where the forcing will be better. A Flood Watch
remains in effect to account for this threat through tonight when
flow becomes lighter and more southerly.  Will need to monitor the
progress of the front however.  If its progress is slower, then the
Watch may need to be extended into Monday, especially across
northern Maryland. Will leave that task to the dayshift.

&&

.TIDES/COASTAL FLOODING...
Water levels on the Potomac shot past projections overnight,
requiring an Advisory at Dahlgren...affecting Charles and King
George Counties. Due to this, have carried the excess up to
Southwest DC and issued an Advisory there as well. The St Mary's
forecast seems to be on track, with the tide cresting just
under moderate.

Continued onshore flow will support tidal departures for the next
couple of days. Based on the latest forecast and overnight
trends, converted St Marys County from a Watch to a Warning for
the tide cycles this afternoon and tonight. Will need
Advisories if not Warnings for the next couple of days
thereafter. Am also carrying the Coastal Flood Advisories for
Charles, King George, and Southwest Washington through the tide
cycle Monday morning. Again, issues expected to persist longer
than that.

Additional sites likely will need Advisories, but the affected
tide cycles begin tonight so will not be issuing at this time.
Will also need to monitor Solomons, as it will be awfully close
to minor flood this afternoon. These issues continue into at
least Tuesday.

Aside from St George Island, confidence in reaching moderate
elsewhere not high enough to justify a watch yet. Annapolis early
Monday and Tuesday mornings would be the most likely candidate.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flood Watch through late tonight for DCZ001.
     Coastal Flood Advisory until 2 PM EDT Monday for DCZ001.
MD...Flood Watch through late tonight for MDZ003>006-011-013-014-
     501>508.
     Coastal Flood Advisory until 8 AM EDT Monday for MDZ016.
     Coastal Flood Warning from 11 AM this morning to 8 AM EDT
     Monday for MDZ017.
VA...Flood Watch through late tonight for VAZ026>031-038>040-
     050>054-501-502-505>507.
     Coastal Flood Advisory until 8 AM EDT Monday for VAZ057.
WV...Flood Watch through late tonight for WVZ050>053-055-501>506.
MARINE...Small Craft Advisory until 6 AM EDT Monday for ANZ530>543.

&&

SYNOPSIS...HTS
NEAR TERM...HTS
SHORT TERM...HTS
LONG TERM...KLW
AVIATION...HTS/KLW
MARINE...HTS/KLW
HYDROLOGY...HTS
TIDES/COASTAL FLOODING...HTS
Hazardous weather outlook, Sep 9, 4:21 AM EST, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
521 AM EDT Sun Sep 9 2018

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-100930-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
521 AM EDT Sun Sep 9 2018

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...Today and Tonight

A Flood Watch is in effect for the Washington and Baltimore
Metropolitan areas. Elsewhere, locally heavy rain may produce
isolated instances of flooding.

A Coastal Flood Warning is in effect for St Marys County.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Moderate tidal flooding will be possible at sensitive locations
along the western shoreline of the Chesapeake Bay and tidal
Potomac River Monday morning through Tuesday morning.

Consult the latest guidance and information from the National
Hurricane Center concerning the possible effects of Tropical Storm
Florence.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time. Please report
rainfall amounts and any observed flooding to the National Weather
Service.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-100930-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
521 AM EDT Sun Sep 9 2018

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...Today and Tonight

A Flood Watch is in effect for northern and central Maryland,
northern and central Virginia and portions of eastern West
Virginia. Elsewhere, locally heavy rain may produce isolated
instances of flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Consult the latest guidance and information from the National
Hurricane Center concerning the possible effects of Tropical Storm
Florence.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time. Please report
rainfall amounts and any observed flooding to the National Weather
Service.

HTS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

24 flood. Local standard time, as filed.

Flood, Anne Arundel

When
September 9, 7:26 AM EST to 9:26 AM EST
Where
Anne Arundel County, 0.97 mi SE of Crofton to 1.18 mi ESE of Crofton
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.990, -76.638

MD-455 Defense Highway was closed due to flooding between Huntwood Drive and Rutland road.

Flood, Anne Arundel

When
September 9, 7:57 AM EST to September 10, 12:16 PM EST
Where
Anne Arundel County, 1.87 mi WSW of Raynor Hgts to 1.77 mi WSW of Raynor Hgts
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.211, -76.703

The stream gage on the Patapsco River at Elkridge exceeded the 16 foot flood stage during the indicated period. Hammonds Ferry Road flooded and was closed at the Patapsco River. Backwater flooding led to the closure of Furnace Avenue in Elkridge. The peak level of 19.64 feet occurred at 8:05 PM on the 9th.

Flood, Allegany

When
September 9, 9:22 AM EST to 11:22 AM EST
Where
Allegany County, 0.69 mi N of Allegany to 0.5 mi NNE of Allegany
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
39.680, -78.900

MD-36 Mount Savage Road northwest was closed due to flooding near MD-638.

Flood, Anne Arundel

When
September 9, 10:30 AM EST to 12:30 PM EST
Where
Anne Arundel County, 0.91 mi W of Arundel Gardens to 0.84 mi WSW of Arundel Gardens
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.198, -76.637

Furnace Branch Road was closed due to flooding near Ritchie Street.

Flood, Carroll

When
September 9, 11:15 AM EST to September 10, 1:40 AM EST
Where
Carroll County, 1.31 mi NNW of Keymar to 1.24 mi NNW of Keymar
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.616, -77.243

The USGS stream gage on Big Pipe Creek near Bruceville exceeded the 8 foot flood stage during the indicated period, flooding Keysville-Bruceville Road. The peak level observed was 9.53 feet, which occurred at 3:30pm on the 9th.

Flood, Allegany

When
September 9, 11:58 AM EST to September 10, 9:24 AM EST
Where
Allegany County, 0.69 mi NNE of Luke to 0.7 mi NE of Luke
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.488, -79.043

The river level surpassed flood stage at Georges Creek at Westernport, cresting at 8.83 feet on September 9th at 3:45 PM EST. Water reached the underside of the railroad bridge at downtown Westernport.

Flood, Allegany

When
September 9, 12:31 PM EST to September 10, 1:55 PM EST
Where
Allegany County, 0.59 mi NE of Long to 0.49 mi NE of Long
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.676, -78.792

The USGS stream gage on Wills Creek near Cumberland exceeded the 10 foot flood stage during the indicated period. This caused flooding of a car wash at Motor City, with water in parking lots in the same area. The peak level of 11.57 feet was observed at 4:45pm EST on the 9th.

Flood, Carroll

When
September 9, 1:28 PM EST to 3:28 PM EST
Where
Carroll County, 0.58 mi SW of New Windsor to 0.56 mi SW of New Windsor
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
39.543, -77.107

MD-31 Main Street was closed due to flooding near Union Bridge Road.

Flood, Anne Arundel

When
September 9, 2:15 PM EST to 4:15 PM EST
Where
Anne Arundel County, 0.1 mi NE of Churchton to 0.19 mi E of Churchton
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
38.801, -76.528

Broadwater Creek was out of its banks onto Battee Drive.

Flood, Frederick

When
September 9, 2:16 PM EST to 4:16 PM EST
Where
Frederick County, 0.57 mi E of Woodsboro to 0.54 mi E of Woodsboro
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
39.531, -77.309

MD-550 Woodsboro Road was closed due to flooding near Council Drive.

Flood, Washington

When
September 9, 3:23 PM EST to 5:23 PM EST
Where
Washington County, 0.64 mi NNE of Cearfoss to 0.32 mi NE of Cearfoss
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
39.708, -77.774

MD-63 Greencastle Pike was closed due to flooding near Bivens Lane.

Flood, Washington

When
September 9, 3:25 PM EST to 11:45 PM EST
Where
Washington County, 2.06 mi NW of Pearre to 1.99 mi NNW of Pearre
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.654, -78.343

The USGS stream gage on Sideling Hill Creek near Bellegrove exceeded the 7.5 foot flood stage during the indicated period, flooding lowlands near the creek. The peak level of 8.37 feet was observed at 7:15pm EST.

Flood, Allegany

When
September 9, 3:40 PM EST to September 10, 3:40 PM EST
Where
Allegany County, 0.87 mi SE of Oldtown to 1.09 mi SSE of Oldtown
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.540, -78.610

The Oldtown Toll Bridge was closed due to high water.

Flood, Carroll

When
September 9, 3:53 PM EST to 5:53 PM EST
Where
Carroll County, 0.87 mi SW of Cranberry Station to 1.55 mi WNW of Westminster Clrvw Ar
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.570, -76.990

Numerous Road closures were reported across Carroll County due to high water.

Flood, Frederick

When
September 9, 4:07 PM EST to 6:07 PM EST
Where
Frederick County, 0.53 mi E of Frederick to 0.97 mi ESE of Mt Pleasant
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.420, -77.410

Numerous road closures were across Frederick County.

Flood, Washington

When
September 9, 5:50 PM EST to 7:50 PM EST
Where
Washington County, 1.19 mi E of Broadfording to 0.19 mi SE of Leitersburg
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.680, -77.778

Around a dozen roads were closed throughout the county due to flooding.

Flood, Washington

When
September 9, 6:13 PM EST to September 11, 1:43 PM EST
Where
Washington County, 1.55 mi E of Fairview to 1.26 mi E of Fairview
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.717, -77.821

The stream gauge along the Conocochague Creek surpassed the flood stage of 10 feet. the gauge crested at 12.49 feet at 6:45 EST September 10th. Wishard Road and Kemp Mill Road were both flooded.

Flood, Montgomery

When
September 10, 11:01 AM EST to September 12, 1:03 PM EST
Where
Montgomery County, 4.1 mi SW of Whites Ferry to 4.2 mi SW of Whites Ferry
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.156, -77.521

The USGS stream gage on the Potomac River at Edwards Ferry exceeded the 15 foot flood stage during the indicated period. The peak level of 20.31 feet occurred at 10:15am EST on the 11th. Several parking lots along the C&O Canal were flooded, along with the store at Whites Ferry and the basements of lockhouses along the C&O Canal.

Flood, Allegany

When
September 10, 1:48 PM EST to 3:48 PM EST
Where
Allegany County, 0.35 mi SSW of Wolfe Mill to 0.45 mi SE of Wolfe Mill
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.665, -78.732

Country Club Road was closed near Christie Road due to flooding.

Flood, Frederick

When
September 10, 1:50 PM EST to September 12, 12:45 AM EST
Where
Frederick County, 1.3 mi SW of Brunswick to 1.65 mi WSW of Catoctin
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.308, -77.649

The river level surpassed the flood stage of 16 feet at Point of Rocks along the Potomac River. The river level crested at 19.92 feet at 7:30 AM EST September 11th.

Farmland behind the Tarara Vineyard was flooded. Water approached structures at the Brunswick campground. Water entered the comfort station at the Brunswick boat ramp parking area. The parking lots at both the McKimmey and Brunswick boat ramps were flooded. Flooding of an agricultural field adjacent to the McKimmey boat ramp occurred. About half the lower parking lot of the Point of Rocks boat ramp was also flooded.

Flood, Anne Arundel

When
September 10, 2:12 PM EST to 3:11 PM EST
Where
Anne Arundel County, 1.87 mi WSW of Raynor Hgts to 1.77 mi WSW of Raynor Hgts
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.211, -76.703

The stream gage on the Patapsco River at Elkridge exceeded the 16 foot flood stage during the indicated period. Hammonds Ferry Road flooded and was closed at the Patapsco River. Backwater flooding led to the closure of Furnace Avenue in Elkridge. The peak level of 17 feet occurred at 2:55 PM.

Flood, Montgomery

When
September 10, 11:21 PM EST to September 12, 1:52 AM EST
Where
Montgomery County, 0.17 mi E of Kenwood to 0.09 mi N of Kenwood
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.950, -77.127

The USGS stream gage on the Potomac River at Little Falls Dam exceeded the 10 foot flood stage during the indicated period, flooding low lying areas and trails on the Maryland side of the river, especially near Chain Bridge. The peak level of 10.85 feet occurred at 1:30pm EST on the 11th.

Flood, Howard

When
September 12, 6:10 PM EST to 8:10 PM EST
Where
Howard County, 1.39 mi SE of Lisbon to 1.27 mi NE of Daisy
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.315, -77.052

Carrs Mill Road was flooded near Bush Park Road due to high water.

Flood, Washington

When
September 13, 4:03 PM EST to 9:51 PM EST
Where
Washington County, 1.55 mi E of Fairview to 1.26 mi E of Fairview
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.717, -77.821

The stream gauge along the Conocochague Creek surpassed the flood stage of 10 feet. the gauge crested at 10.58 feet at 6:30 PM EST September 13th. Wishard Road and Kemp Mill Road were both flooded.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2018Every state in 2018This day in weather historyWarnings in Maryland, September 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 787199, 788047, 787250, 787251, 787295, 788337, 787305, 787253, 787254, 787256, 787258, 787297, 787260, 787261, 787262, 787263, 788073, 787361, 787265, 788078, 788049, 787300, 787336, 788075.